Dr. HHH, HIV tested while bacterial/viral pneumonia/RSV & its meds, false neg?
Hello Dr., i have a couple of uncommon questions. I was diagnosed with pneumonia (not sure which one) went to the emergency room for stabbing chest pains. Do not know if i was given antibiotics for bacterial pneumonia or antivirals for viral pneumonia and respiratory syncytial virus, from what i've read those could include ribavirin, tamiflu, relenza, iv antibiotics, amantadine etc. Took an elisa after 6 months of my possible exposure and it came back negative. 1) Does testing under any type of pneumonia viral/bacterial or RSV can give me a false negative? 2) Does being tested under viral pneumonia antivirals, RSV antivirals, iv antibiotics or any other pneumonia medication can also give me a false negative? Thank you.
It is not possible to have HIV with a negative antibody test 6 months after catching it. It imply never happens. And has been said many times on this forum, there is no medical condition and no medication that delays HIV antibody or otherwise alters HIV test results. That includes all kinds of pneumonia and all the drugs used to treat it. (Potent chemotherapy may do it, but even that is theoretical without any actual known instances of it actually happening.)
If indeed you have had no HIV exposures in the past 6 months, you can be sure you do not have HIV. I'm sure your own doctors have told you the same thing. You can rely on it.
Just a quick follow up question regarding the answer you gave me Dr. I have found a couple of online articles stating that Ribavirin has either: little or no HIV effect. So i was wondering if somebody was given Ribavirin for RSV outside the window period (two years after last unprotected incident exactly) and days later undergoes Elisa testing; is Ribavirin effective enough to decrease the immune system's exposure to HIV to a point in which it would blunt antibodies response, therefore leading to a false negative? or producing a false negative in any other way? This is the last question i ask before either rolling up this sleeve and move on or get re-tested. I would highly appreciate it, thank you very much. Im sorry i've just been told that pneumonia in young adults is so unusual.
Re-read my reply above. Did you think I might have changed my mind? My comments apply to ribavirin and all the other drugs you mentioned. Your test result is not a false negative. You don't have HIV. You do not need any further testing.
And so what if pneumonia is unusual in young adults? It's certainly a lot more common than HIV!
Im sorry Doc this is really my last question i swear, but i just remembered i neglected to mention that 6 months after catching pneumonia i caught an upper respiratory infection. I mean, i only smoke when i drink, say... on fridays. So, is it safe to say that regarless of being tested while/under pneumonia and its meds, that negative elisa 2 years after last unprotected exposure would trump symptoms??? Thank you very much in advance and thats the end of it really.
"That's all for this thread" means what it says. You are re-asking the same questions in different words. You may not keep returning with every anxiety-driven additional question that comes to mind. Any more and the entire thread will be deleted. And do not start another thread on this same issue, which would be deleted without reply and without refund of the posting fee. Accept the reassurance you have been given and move on.
I do apologize for the insistence, i just didnt make myself clear the first time. As you can see im clearly medically unschooled and some doubts were raised. I just need an HIV expert to tell me if your comments about pneumonia medication also apply to that same medication administered intravenously, because maybe you were referring to both oral pneumonia medication and a mild pneumonia not impacting test results. I forgot to mention i spent two days in the hospital with intravenous therapy and i have no idea which type of pneumonia it was or what meds i was given. So it wasnt a moderate pneumonia it was rather severe. Having said that... can i rely on the negative result and stop posting comments? Thank you doc. Plz dont erase my post.
Stop it. MedHelp moderators don't expect much from the people who ask questions, but we do expect them to read and pay attention to our replies. Why should I repeat what has already been said twice?? My original reply said "There is no medical condition and no medication that delays HIV antibody or otherwise alters HIV test results." Why do you assume or worry that I didn't mean it, that I changed my mind, or that for some reason it does not apply to your particular medicines and illnesses? Accept the reassurance you have been given or not, I don't care -- but don't argue with it.
Any more of this nonsense and I will delete the entire thread without further comment.
I have a puestion, i have been tested for the last two years for hiv and my results were negetive. But the place where i got tested at told me that some times the virus can be in your body and it may not show up on hiv tests. And also i just got married and i had unprotectd sex with my husband and a 3or 4 days later he said he had a bad head ace and also there was some redness on his chust please Dr let me know is it possibe for me to have hiv even though i have been tested 8 times in the past 2 years?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.